Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 222, NWS State College, PA

August 21, 20114 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 21, 2011, 2:01 PM EDT for 4 counties in Pennsylvania. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2011, 2:01 PM EDT (18:01 UTC)
Expired
Aug 21, 2011, 3:00 PM EDT
In force
59 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Centre County, PA, Mifflin County, PA, Snyder County, PA, Union County, PA

The radar

The State College radar (KCCX), 32 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 2:05 PM EDTTSTM WND DMGState College, PATREES AND WIRES DOWN FROM STATE COLLEGE TO LINDEN HALL AND BOALSBURG. TREES ON SOME HOUSES.
Aug 21, 2:08 PM EDTHAIL 0.88Lemont, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 12:52 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1589 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WUUS51 KCTP 211801
SVRCTP
PAC027-087-109-119-211900-
/O.NEW.KCTP.SV.W.0222.110821T1801Z-110821T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
201 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
  WEST CENTRAL SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHWESTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 300 PM EDT

* AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR STATE COLLEGE...MOVING EAST
  AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  PLEASANT GAP...
  CENTRE HALL...
  ZION AND POTTERS MILLS...
  SEVEN MOUNTAINS AND MILROY...
  POE VALLEY STATE PARK AND REEDS GAP STATE PARK...
  MILLHEIM AND REBERSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4072 7768 4073 7768 4072 7771 4073 7772
      4072 7779 4074 7782 4073 7786 4074 7795
      4091 7794 4099 7723 4069 7724
TIME...MOT...LOC 1801Z 260DEG 19KT 4084 7780

$$

FORECASTER:
2 follow-up statements
047 
WWUS51 KCTP 211812
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
212 PM EDT SUN AUG 21 2011

PAC027-087-109-119-211900-
/O.CON.KCTP.SV.W.0222.000000T0000Z-110821T1900Z/
MIFFLIN PA-SNYDER PA-UNION PA-CENTRE PA-
212 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHEASTERN CENTRE...SOUTHWESTERN UNION...WEST CENTRAL SNYDER
AND NORTHEASTERN MIFFLIN COUNTIES...

AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BOALSBURG...OR NEAR STATE COLLEGE...MOVING EAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  SEVEN MOUNTAINS...
  POE VALLEY STATE PARK AND REBERSBURG...
  REEDS GAP STATE PARK AND MILLHEIM...
  BELLTOWN...
  SNYDER-MIDDLESWARTH STATE PARK AND MCCLURE...
  WEIKERT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4072 7765 4073 7768 4072 7771 4073 7772
      4072 7777 4074 7782 4073 7786 4074 7795
      4092 7791 4097 7741 4098 7737 4098 7723
      4069 7725
TIME...MOT...LOC 1812Z 273DEG 26KT 4081 7768

$$

FORECASTER:
801 
WWUS51 KCTP 211835
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT SUN AUG 21 2011

PAC027-087-109-119-211900-
/O.CON.KCTP.SV.W.0222.000000T0000Z-110821T1900Z/
MIFFLIN PA-SNYDER PA-UNION PA-CENTRE PA-
235 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHEASTERN CENTRE...SOUTHWESTERN UNION...WEST CENTRAL SNYDER
AND NORTHEASTERN MIFFLIN COUNTIES...

AT 226 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR POE VALLEY STATE PARK...OR 14 MILES
NORTH OF LEWISTOWN...MOVING EAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  BELLTOWN...
  SNYDER-MIDDLESWARTH STATE PARK AND MCCLURE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4072 7765 4073 7768 4072 7770 4072 7771
      4073 7772 4092 7760 4088 7724 4069 7725
TIME...MOT...LOC 1835Z 278DEG 27KT 4079 7745

$$

FORECASTER:

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 11:01 AM EDT, 3 hours earlier.

Area forecast discussion, Aug 21, 11:01 AM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1101 AM EDT SUN AUG 21 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THIS EVENING...WITH STRONG
THUNDERSTORMS LIKELY. CYCLONIC FLOW AROUND THE DEPARTING LOW
PRESSURE SYSTEM WILL GENERATE A FEW SHOWERS ACROSS NORTHERN
PENNSYLVANIA ON MONDAY. OTHERWISE...HIGH PRESSURE WILL BUILD INTO
THE MID-ATLANTIC STATES ON TUESDAY AND BRING FAIR WEATHER INTO
WEDNESDAY. ANOTHER COLD FRONT SHOULD MOVE THROUGH LATER IN THE
WEEK.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
CLEARING OVER THE CENTRAL COS IS CLOSING UP AS HEATING AND MIXING
OF THE LLVL MOISTURE CAUSE SELF-DESTRUCTION OF THE CLEARING.
BUT...HIGH SHOULD STILL GET INTO THE 80S OVER SRN HALF OF THE
AREA. THIS SHOULD PUT CAPES ABOVE 2000J/KG ACROSS THE SERN HALF
/TWO-THIRDS OF THE AREA. THE NWRN THIRD IS PRETTY CLOUDY AND
RAINY AND THE PROSPECTS AND REASONS TO EXPECT DEEP CONVECTION NOT
EVIDENT THERE. SPC SLIGHT RISK CONTINUES ACROSS MOST OF THE
AREA...BUT COLD FRONT SEEMS TO BE ABOUT HALF WAY THROUGH LAKE ERIE
AT 15Z. THE FRONT SHOULD ARRIVE IN THE NW AROUND 18-19Z. AS IT
MOVES THROUGH EXPECT WIDESPREAD SHRA/TSRA. THE HUGE CAPES AND ONLY
MODEST SHEAR WILL MAKE SVR WIND GUSTS POSSIBLE OR EVEN
LIKELY...AND THE TALL STORMS COULD MAKE MARGINAL HAIL WITH DEEP
UPDRAFTS BUT 15KFT OF MELTING POSSIBLE.

SHOWERS SHOULD BE ON THE DECREASE IN THE NW BY 20Z...AND ACROSS
THE REST OF THE AREA BY 00-02Z.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM MONDAY/...
ANY SHOWERS FROM PROGRESSIVE NW FLOW SHOULD FADE INTO EARLY
MORNING. THE UPPER TROUGH WILL LIFT INTO THE NE THROUGH
MIDDAY...KEEPING NW FLOW DOMINANT THROUGH THE DAY. DRIER AIR WILL
CONTINUE TO ADVECT INTO THE REGION...BRINGING CLEARING SKIES.
ALONG WITH THE NW FLOW THERE WILL BE COOLER AIR DUE TO THE FROPA
FROM SUNDAYS SYSTEMS. THIS WILL ALLOW FOR HIGHS TO BE IN THE MID
70S ACROSS MOST OF PA. HIGH PRESSURE SHOULD THEN BUILD OVER PA AS AN
UPPER LEVEL RIDGE BUILDS INTO THE MIDWEST. STRONG MID LEVEL WINDS
SHOULD MIX DOWN TO THE SURFACE BRINGING GUSTY WINDS MONDAY
AFTERNOON.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE CONTINUES TO BUILD IN AT THE SURFACE MON NIGHT
THROUGH TUE NIGHT...BRINGING COOL TEMPS TUES MORNING IN THE MID
40S TO UPPER 50S. COLD FRONT APPROACHES FROM THE WEST WED NIGHT AS
WAA MODERATES TEMPS A BIT. FRONT REACHES CENTRAL PA BY
THURSDAY...BRINGING SCATTERED SHOWERS/TSTMS AS TEMPS PEAK A COUPLE
OF DEGREES ABOVE NORMAL. HIGH PRESSURE MAY REBUILD ACROSS THE
REGION FOR THE SECOND HALF OF THE WEEK...BUT ATTENTION WILL NEED
TO BE PAID TO THE EVENTUAL TRACK OF NOW TROPICAL STORM IRENE WHICH
IS PASSING THROUGH THE LEEWARD ISLANDS AT THE TIME OF THIS WRITING
(SUNDAY MORNING AUG 21 330 AM).

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
A COLD FRONT WILL MOVE THROUGH AROUND 18Z IN BFD AND DURING THE
AFTERNOON AND EVENING HOURS...WITH PASSAGE BEFORE 03Z AND PERHAPS
AS EARLY AS 01Z AT MDT/LNS. SPOTTY MVFR THIS AM AND A VERY LOW CIG
AT BFD WILL MOST LIKELY LIFT WITH HEATING...AND MOST SITES WILL
REMAIN VFR OUTSIDE OF TSRA.

THE FRONT APPEARS TO BE WELL OFF TO THE EAST BY 03Z MON...SO
EXPECT MOST OF THE SHOWERS TO HAVE EXITED THE REGION BY 01Z. A FEW
SHRA COULD POP UP BEHIND THE MAIN FRONT AS A SECONDARY FRONT/DRY
FRONT SHOULD PUSH IN LATE SUNDAY NIGHT. ONCE THIS SECONDARY FRONT
PASSES TONIGHT HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA.

COLD CYCLONIC FLOW WILL DOMINATE THE REGION ON MONDAY WITH STRATO
CU AND SOME ISOLD SHRA IN THE NRN MTS...VC BFD. REST OF THE
TERMINALS SHOULD BE VFR.

OUTLOOK...
TUE-WED...VFR.
THU...SCT MVFR IN SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...DEVOIR/RXR
AVIATION...DANGELO/CERU
Hazardous weather outlook, Aug 21, 12:52 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1252 PM EDT SUN AUG 21 2011

PAZ012-017>019-024>028-033>036-041-042-045-046-049>053-056>059-
063>066-221700-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1252 PM EDT SUN AUG 21 2011

...SEVERE THUNDERSTORM WATCH 794 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-010-011-037-221700-
WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA-
1252 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 21, 8:36 AM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
836 AM EDT SUN AUG 21 2011

PAZ037-041-045-046-211315-
NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
TIOGA PA-
836 AM EDT SUN AUG 21 2011

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT EAST CENTRAL CLINTON...
LYCOMING AND SOUTHERN TIOGA COUNTIES...

AT 833 AM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
CEDAR RUN TO LITTLE PINE STATE PARK TO BEECH CREEK...MOVING EAST AT
35 MPH. A FEW LIGHTNING STRIKES ARE ALSO POSSIBLE IN THESE SHOWERS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS. THE GUSTS WILL
HAPPEN ABOUT 5 TO 10 MINUTES BEFORE MOST OF THE RAINFALL. THESE
SHOWERS WILL AFFECT ENGLISH CENTER...MCELHATTAN...AND
DUNNSTOWN...MORRIS...SALLADASBURG...JERSEY SHORE...AND
AVIS...BUTTONWOOD...TROUT RUN AND GARDEN VIEW.

LAT...LON 4166 7689 4134 7677 4114 7697 4112 7704
      4106 7758 4122 7732 4140 7745 4167 7760

FORECASTER: DANGELO
Special weather statement, Aug 21, 9:10 AM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
910 AM EDT SUN AUG 21 2011

PAZ010-017-211400-
CLEARFIELD PA-ELK PA-
910 AM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CLEARFIELD AND
WESTERN ELK COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CLEARFIELD AND
ELK COUNTIES AT 906 AM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL
FALL FROM THESE STRONG THUNDERSTORMS...AND WILL CAUSE WATER TO POND
ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 99.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE
ROAD 66...STATE ROAD 120...STATE ROAD 255.

LAT...LON 4146 7848 4124 7848 4112 7878 4115 7881
      4120 7878 4121 7876 4121 7872 4123 7874
      4126 7874 4137 7897 4136 7902 4142 7908
      4146 7906 4145 7897 4163 7896

FORECASTER: DANGELO
Special weather statement, Aug 21, 12:38 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1238 PM EDT SUN AUG 21 2011

PAZ017-018-024-025-211730-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-NORTHERN CENTRE PA-
1238 PM EDT SUN AUG 21 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD...NORTH
CENTRAL BLAIR...NORTHERN CAMBRIA AND SOUTHWESTERN CENTRE COUNTIES...

AT 1230 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
LUMBER CITY TO MARION CENTER...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT OSCEOLA MILLS...
PHILIPSBURG...BLACK MOSHANNON STATE PARK AND BLANDBURG.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 108 AND 144.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE
322...STATE ROAD 153...STATE ROAD 350.

LAT...LON 4072 7881 4090 7881 4114 7857 4098 7792
      4082 7810 4074 7823 4074 7819 4060 7834
      4062 7886

FORECASTER: RXR
Special weather statement, Aug 21, 1:18 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
118 PM EDT SUN AUG 21 2011

PAZ017>019-024>026-211815-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-NORTHERN CENTRE PA-
SOUTHERN CENTRE PA-
118 PM EDT SUN AUG 21 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BLAIR...
NORTHERN CAMBRIA...NORTHWESTERN HUNTINGDON...SOUTHERN CENTRE AND
SOUTHERN CLEARFIELD COUNTIES...

AT 115 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM BLACK
MOSHANNON STATE PARK TO OSCEOLA MILLS TO IRVONA TO NORTHERN CAMBRIA
TO SHELOCTA...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE
STORMS...AS WELL AS INTENSE LIGHTNING. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. WATER WILL POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THESE STORMS WILL AFFECT
UNIONVILLE...BELLEFONTE...ZION...STATE COLLEGE AND CARROLLTOWN.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 47 AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD
45...STATE ROAD 350.

LAT...LON 4074 7881 4084 7836 4096 7803 4091 7727
      4079 7760 4073 7789 4067 7816 4057 7875
      4057 7888 4059 7888

FORECASTER: LA CORTE

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 7:07 AM EDTSpecial Weather StatementCTPCameron, Clearfield23 min
Aug 21, 8:00 AM EDTSpecial Weather StatementCTPClinton30 min
Aug 21, 8:36 AM EDTSpecial Weather StatementCTPLycoming39 min
Aug 21, 9:10 AM EDTSpecial Weather StatementCTPElk50 min
Aug 21, 12:38 PM EDTSpecial Weather StatementCTPClearfield52 min
Aug 21, 1:18 PM EDTSpecial Weather StatementCTPCentre57 min
Aug 21, 2:15 PM EDTTornado WarningCTPCentre, Mifflin, Snyder, Union21 min
Aug 21, 2:27 PM EDTSpecial Weather StatementCTPJuniata, Mifflin, Perry63 min
Aug 21, 2:35 PM EDTSpecial Weather StatementCTPLancaster70 min
Aug 21, 2:52 PM EDTSevere Thunderstorm WarningCTPJuniata, Mifflin, Perry, Snyder53 min
Aug 21, 3:13 PM EDTSpecial Weather StatementCTPYork62 min
Aug 21, 3:25 PM EDTSpecial Weather StatementCTPLancaster50 min
Aug 21, 3:28 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Juniata, Lancaster, Lebanon, Northumberland and 4 more62 min
Aug 21, 3:40 PM EDTSpecial Weather StatementCTPSchuylkill80 min
Aug 21, 4:29 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon44 min
Aug 21, 4:34 PM EDTSpecial Weather StatementCTPPotter56 min
Aug 21, 5:06 PM EDTSpecial Weather StatementCTPCambria39 min
Aug 21, 5:56 PM EDTSpecial Weather StatementCTPAdams49 min
Aug 21, 7:10 PM EDTSpecial Weather StatementCTPAdams65 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.